MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1883519HR
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by a health care professional that on an ess (endoscopic sinus surgery), the shaft was suspected to be out of alignment, and it was not stable immediately after unpacking.The shaft shifted when the collet was turned.A structure in which the open window part at the tip usually rotates.The procedure was completed with backup product(s).There was no patient impact.There was also an anomaly with the same lot product last time.On follow-up, it was stated that after attaching the blade to the handpiece, the shaft wobbled and thought that it might have been used to the patient when the issue occurred.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11063767
Report Number1045254-2020-00638
Device Sequence Number16862892
Product Code EQJ
UDI-Device Identifier00885074080659
UDI-Public00885074080659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1883519HR
Device Catalogue Number1883519HR
Device Lot Number0219600446
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1